Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Large subgroups of a finite group of even order

Authors: Bernhard Amberg and Lev Kazarin
Journal: Proc. Amer. Math. Soc. 140 (2012), 65-68
MSC (2010): Primary 20D05, 20D06
Published electronically: May 10, 2011
MathSciNet review: 2833517
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if $ G$ is a group of even order with trivial center such that $ \vert G\vert>2\vert C_{G}(t)\vert^{3}$ for some involution $ t\in G$, then there exists a proper subgroup $ H$ of $ G$ such that $ \vert G\vert< \vert H\vert^{2}$. If $ \vert G\vert>\vert C_{G}(t)\vert^{3}$ and $ k(G)$ is the class number of $ G$, then $ \vert G\vert\leq k(G)^{3}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20D05, 20D06

Retrieve articles in all journals with MSC (2010): 20D05, 20D06

Additional Information

Bernhard Amberg
Affiliation: Fachbereich Mathematik, Universität Mainz, D-55099 Mainz, Germany

Lev Kazarin
Affiliation: Department of Mathematics, Yaroslavl State University, 150000 Yaroslavl, Russia

Keywords: Group, subgroup, centralizer, involution, conjugacy class, square root
Received by editor(s): November 3, 2010
Published electronically: May 10, 2011
Additional Notes: The second author is grateful to the Department of Mathematics of the University of Mainz for its warm hospitality during the time when this reseach was done. He would also like to thank the Deutsche Forschungsgemeinschaft for its financial support.
Communicated by: Jonathan I. Hall
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society